Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 183, NWS Sioux Falls, SD

September 8, 2006Dakota County, Nebraska

NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 8, 2006, 5:59 PM CDT for Dakota County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2006, 5:59 PM CDT (22:59 UTC)
Expired
Sep 8, 2006, 6:19 PM CDT
In force
20 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Dakota County, NE

The radar

The Omaha radar (KOAX), 124 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1815 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 082300
SVRFSD
NEC043-082345-
/O.NEW.KFSD.SV.W.0183.060908T2259Z-060908T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
559 PM CDT FRI SEP 8 2006

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAKOTA COUNTY IN NORTHEAST NEBRASKA

* UNTIL 645 PM CDT

* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES WEST OF JACKSON...OR ABOUT 9 MILES SOUTH
  OF PONCA. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   HUBBARD AROUND 645 PM CDT...

IN ADDITION...VERY HEAVY RAIN MAY CAUSE LOCAL PONDING OF WATER.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4249 9649 4252 9671 4232 9672 4232 9650

$$
RSR
1 follow-up statement
000 
WWUS53 KFSD 082319
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
619 PM CDT FRI SEP 8 2006

NEC043-082329-
/O.CAN.KFSD.SV.W.0183.000000T0000Z-060908T2345Z/
DAKOTA NE-
619 PM CDT FRI SEP 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR DAKOTA COUNTY IS CANCELLED...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE.

LAT...LON 4249 9649 4252 9671 4232 9672 4232 9650

$$
RSR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:15 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 8, 3:15 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT FRI SEP 8 2006

.DISCUSSION...
CDFNT JUST ABOUT S OF FCST AREA LATE THIS AFTN. SOME WEAK SUPPORT
FOR SPOTTY HI BASED SHWRS/TSTMS SRN PART OF FCST AREA THIS EVE.
OTRW...NO PCPN EXPCTD TNGT AND THE MAIN STORY SHUD BE REDVLPMNT AND
RESPREADG OF LO CLDS OVER AREA IN COOL AIR. THIS SHUD MAKE IT PRETTY
CLDY OVER FCST AREA BY LATE TNGT.

WILL GO FOR SOME BREAKING UP OF LO CLDS NRN PART OF FCST AREA FOR
SAT WITH RESERVATIONS. NERLY LO LVL FLOW AND COOL AIR SEEMS LIKE A
FVRBL PATTRN FOR KEEPING THEM IN...BUT SOME DRIER AIR SHUD ALSO GET
INTO THOSE NRN AREAS. MEANWHILE...SYS APPCHG CLSLW FROM THE SW IS
HELD MORE TO THE S BY MODELS FOR SAT THRU SUN. THERE IS SOME QSTN ON
PCPN EVEN GETTNG INTO FCST AREA BY EXAMING THE NAM AND GFS...BUT
WITH EXTNT OF MOISTR AVBL AND THE NAM ACTUALLY BRINGING THE SYS A
LTL FURTHER N LATE IN WEEKEND...HAVE OPTED TO KEEP SOME MENTN IN UP
TO ABOUT FSD AND MJQ AREAS. AFTER ALL SLGT CHC IS...WELL...SLGT CHC.
AGN THE BIG PRBLM BESIDES THAT IS EXTENT AND PERSISTNCE OF LO CLD
CVR. HERE THE SAME SITUATION DESCRIBED FOR TNGT AND SAT SHUD PERSIST
INTO SUN. IN FACT...IF NAM IS RIGHT IN NUDGNG THE SYS FRTHR N AND
KEEPING IT ARND LONGER INTO MON...LO CLDS WILL ALSO REMAIN FAIRLY
EXTENSIVE.

WILL GO FOR SYS TO PULL SLWLY OUT MON...NOT AS SLWLY AS NAM...AND WE
SHUD GET UNDER A REGIME OF DRYING AND DECENT SUBSDNCE BY TUE. THIS
WILL LEAD TO MOCLR SKIES AND WARMING BACK UP FOR TUE THRU THU. AS
ALL MODELS APPCH MAJOR COOL TROF BY FRI WITH VARIOUS DEGREEES OF
TIMING...WILL GO FOR THE CHANGE TO COOLR AND CHC SHWRS FOR FRI.
USUALLY TRY TO AVOID IMPORTANT FCST WX CHANGES FOR DAY 7 OF
FCST...AND A SLOWDOWN IS CERTAINLY PSBL...BUT SYS SHUD AT LEAST BE
IN AREA WITH CLDS AND THREAT OF PCPN...SO COOLNG A GOOD BET EVEN AHD
OF COOLR AIR.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, Sep 8, 11:17 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1117 AM CDT FRI SEP 08 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1117 AM CDT FRI SEP 08 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT CHANCE OF THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON SOUTH OF INTERSTATE 90. ANY STORM ACTIVITY IS LIKELY TO
REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.